Alert archive / Georgia / Freeze Warnings in 2022
Freeze Warning 9, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Nov 13, 2022, 1:52 PM EST for 35 counties in Georgia. It took effect at Nov 13, 2022, 10:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2022, 1:52 PM EST (18:52 UTC)
- In effect from
- Nov 13, 2022, 10:00 PM EST
- Expired
- Nov 14, 2022, 8:58 AM EST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
All 35 counties
Banks County, GA, Barrow County, GA, Butts County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Walton County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS72 KFFC 131852 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 152 PM EST Sun Nov 13 2022 GAZ022>025-027-032>039-043>060-066>068-070-078-140400- /O.UPG.KFFC.FZ.A.0004.221114T0300Z-221114T1400Z/ /O.NEW.KFFC.FZ.W.0009.221114T0300Z-221114T1400Z/ Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup- Meriwether-Pike-Lamar-Harris- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 152 PM EST Sun Nov 13 2022 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST MONDAY... * WHAT...Sub-freezing temperatures as low as the upper 20s to low 30s * WHERE...Portions of north and central Georgia. * WHEN...From 10 PM this evening to 9 AM EST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
124 WWUS72 KFFC 140359 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1059 PM EST Sun Nov 13 2022 GAZ022>025-027-032>039-043>060-066>068-070-078-141400- /O.CON.KFFC.FZ.W.0009.000000T0000Z-221114T1400Z/ Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup- Meriwether-Pike-Lamar-Harris- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 1059 PM EST Sun Nov 13 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... * WHAT...Sub-freezing temperatures as low as the upper 20s to low 30s. * WHERE...Portions of north and central Georgia. * WHEN...From 10 PM this evening to 9 AM EST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
829 WWUS72 KFFC 140755 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 255 AM EST Mon Nov 14 2022 GAZ022>025-027-032>039-043>060-066>068-070-078-141400- /O.CON.KFFC.FZ.W.0009.000000T0000Z-221114T1400Z/ Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup- Meriwether-Pike-Lamar-Harris- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 255 AM EST Mon Nov 14 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Sub-freezing temperatures as low as the upper 20s to low 30s. * WHERE...Portions of north and central Georgia. * WHEN...Now through 9 AM EST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
607 WWUS72 KFFC 141358 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 858 AM EST Mon Nov 14 2022 GAZ022>025-027-032>039-043>060-066>068-070-078-141500- /O.CAN.KFFC.FZ.W.0009.000000T0000Z-221114T1400Z/ Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Troup- Meriwether-Pike-Lamar-Harris- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 858 AM EST Mon Nov 14 2022 ...FREEZE WARNING IS CANCELLED... Temperatures have risen above freezing across portions of north and central Georgia, therefore the Freeze Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 13, 12:42 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 13, 12:42 PM EST, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1242 PM EST Sun Nov 13 2022 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Monday) Issued at 328 AM EST Sun Nov 13 2022 North and central Georgians will be waking up to the coolest temps of Fall thus far, with majority of the area dropping down into the upper 20s to mid 30s overnight. Which, climatologically speaking, is around 5-10 degrees below avg for this time of year, so definitely feeling the crispness of fall. For today, expecting high temps to top out around the mid 40s to mid 50s, with temps dropping back down into the mid 20s to mid 30s by tomorrow night. Given the sustained drop in temps, have raised a Freeze Watch for portions of north and central Georgia, including the ATL metro, starting at 10pm tonight through 9am Monday. Reminder: after consulting with agricultural partners, portions of NW Georgia have already been removed from our Frost/Freeze program. Otherwise, relatively benign short term forecast for now with a brief lull in activity has high pressure quickly pushes north across the area post-front. Another breezy day on tap with sustained winds up to 15mph with brief gusts up to 25mph possible, dying off after sunset tonight. Morgan && .LONG TERM... (Monday night through Saturday) Issued at 328 AM EST Sun Nov 13 2022 Fast flow aloft means an active mid levels. Several pieces of shortwave energy will move east in the flow through the extended period, with the potential for three fairly strong systems. The first system will impact the CWA Monday night/early Tuesday, the second by Friday and the third by the late weekend/early next week. Precipitation is only expected with the first system at this time. Low pressure still expected to move east along the Gulf Coast Monday night into Tuesday. High pressure will build in behind this system for the middle part of the week. Another wave of low pressure will likely move across the northern GOMEX Friday. High pressure will build in for the remainder of the extended period. High pressure wedge in place Monday night/early Tuesday as a low moves along the Gulf Coast. Temperatures are fairly close to freezing at the onset of precipitation, but remain marginal. If the temps end up being colder than currently forecast, then there will be greater potential for freezing rain vs rain at onset. QPF amounts will be very light early Tuesday morning, so little, if any ice accretion is expected at this time - as long as temperatures remain marginal. Soundings do show an eventual change over to all rain during the day on Tuesday. Models continue to shift the rainfall axis southward with the end of the week system. As of now, no pops are in the forecast. NListemaa && .AVIATION... (18Z TAFS) Issued at 1153 AM EST Sun Nov 13 2022 Current satellite loop shows deceasing clouds with the TAF sites now mostly clear. Winds are mainly out of the N to NW but would not be surprised to see some NE winds this afternoon. Expecting the winds to turn to the NE overnight. Wind speeds are in the 8-12kt range gusting to 222kt right now. will see wind speeds diminish to 10kt or less over the next few hours. May see some gust Monday afternoon but not as strong as today. No precipitation or restrictions to VSBYs expected. //ATL Confidence...Avi Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 32 54 40 48 / 0 0 40 80 Atlanta 34 53 41 49 / 0 0 50 80 Blairsville 26 50 34 47 / 0 0 50 80 Cartersville 29 54 40 49 / 0 0 60 80 Columbus 34 60 47 58 / 0 0 50 80 Gainesville 33 52 38 47 / 0 0 50 80 Macon 33 60 45 59 / 0 0 30 70 Rome 29 57 40 51 / 0 0 60 80 Peachtree City 30 55 41 51 / 0 0 50 80 Vidalia 38 60 48 65 / 0 0 10 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from 10 PM EST this evening through Monday morning for GAZ022>025-027-032>039-043>060-066>068-070-078. && SHORT TERM...Morgan LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, Nov 13, 5:11 AM EST, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 511 AM EST Sun Nov 13 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 511 AM EST Sun Nov 13 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Freeze Watch has been issued for portions of north Georgia overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A Freeze Watch remains in effect Monday morning for portions of north Georgia. There is a slight chance for a light wintry mix across the northeast Georgia mountains Tuesday morning, but little to no impacts or accumulation of ice or snow are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:31 AM EST | Freeze Watch | FFC | Banks, Barrow, Butts, Clarke, Clayton, Cobb and 29 more | 10 hr |
Nearby
Freeze Warnings in Georgia, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.